It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-07-2001, 06:59 PM   #1
Junior Member
 
Join Date: Jul 2001
Location: staten island,ny,usa
Posts: 11
nymitch325 HB User
Question twitching

My 9 year old son has been using ritalin successfully for the past 2 years. i have noticed that he has recently started twitching his facial muscles. i believe this to be a side effect of the ritalin. his mother believes that he is a bit bothered by his eyeglasses and that he is trying to adjust them without his hands. i have noticed him doing this though even when he is not wearing his glasses. has anyone else experienced anything like this? I also wanted to know if it was better to only have him on ritalin while he is in school and let him learn to deal with his disorder in a more casual setting without medication, or would he better off medicated throughout the day? i usually don't medicate him while we are at home unless he is having a really "bad" ADHD day. Thank you...Mitch

[This message has been edited by nymitch325 (edited 07-07-2001).]

 
Old 07-08-2001, 06:42 PM   #2
Junior Member
 
Join Date: Mar 2001
Location: Highland Park, IL
Posts: 26
laf36 HB User
Post

our son is almost 6 and we just started meds about a month ago. He started on Ritalin and he got a really pronounced eye twitch after about 2 weeks, then we switched to Adderall and he cried and was sad for about 2 hours of each day, then we tried Dexadrine, which is when he started twitching his eyes, raising his eyebrows and shoulders and constantly toching his head. We are now on the 9th day of a trial with Tenex and he is still twitching. My doctor told me that some children can not tolerate stimulants because they can cause tics for some. Trust your instincts, if your son is doing it a lot at all different times, you should absolutely tell your doctor. The tics are really freaking us out. Hope your get resolved.

 
Sponsors Lightbulb
   
Old 07-09-2001, 08:51 PM   #3
Junior Member
 
Join Date: Mar 2001
Location: Highland Park, IL
Posts: 26
laf36 HB User
Post

The tics could still be from the Ritalin. Our son has been off of a stimulant for 2 weeks and is still having the tics. As I mentioned, our son is now trying Tenex since the stimulants gave him tics and this medication is actually used to treat tics. I do not know anything about Tourettes.

 
Old 07-14-2001, 08:30 AM   #4
Newbie
 
Join Date: Jul 2001
Location: dallas tx
Posts: 6
allyah HB User
Post

If he has gone a few days without taking it, that could be why. Twitching is a side effect from withdrawling from anything that contains methanphetimines.

 
Old 07-14-2001, 08:12 PM   #5
Newbie
 
Join Date: Mar 2001
Location: Georgia
Posts: 7
annod HB User
Post

My son was on Adderall from the age of 6 to 10. It always gave him mild tic's. It was usually prounounced blinking once in awhile or shaking his head like he was trying to get his hair out of his eyes. It took a month and a half after he quit the adderal for the tics to disappear. He started concerta after that and no tics were evident in the last part of school. Of course he doesn't taken any medicine during the summer so there are no tics now. Check with your doctor to be on the safe side or look for someone with a lot of experience with tourettes in your area.
Good Luck!

 
Old 07-23-2001, 01:25 PM   #6
Junior Member
 
Join Date: Jul 2001
Location: staten island,ny,usa
Posts: 11
nymitch325 HB User
Post

My son has not taken any meds since school ended almost a month ago. i still notice the facial tics an a cosistent basis although like anything else, some days are better than others. i noticed yesterday that it was one of the best days i have ever seen him with almost no sign of ADHD, or muscle tics. Can i attribute that to the foods he ate the day before? or the amount of sleep he had? If anyone could shed some light i would appreciate it.
thanks Mitch

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Cymbalta and muscle twitching…this may surprise you!!! AngelOfLight82 Depression 6 04-01-2009 11:23 AM
Head twitching?? shellymay Multiple Sclerosis 4 11-04-2006 11:39 AM
Question about twitching/cramping in hands/arms puparoo Spinal Cord Disorders 6 09-07-2006 03:06 PM
muscle twitching dgfbmx22 Anxiety 11 12-09-2005 05:32 PM
quite concerned 17 yr old male-twitching in various area of the body retrospective General Health 10 06-08-2005 07:36 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Adderall
Amphetamine
Concerta
Metadate
Methylphenidate
  Prozac
Ritalin
Strattera
Wellbutrin
Zoloft




TOP THANKED CONTRIBUTORS



addprogrammer (94), janewhite1 (90), Thunor (48), marisuela (15), iluv (10), addventurous (10), Administrator (9), LessStress38 (9), CharBerry (6), Wootton (6)

Site Wide Totals

teteri66 (1177), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (758), ladybud (753), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 01:48 AM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!